| Model Number |
MVP-7Q |
| Medical Device Problem Code |
Activation, Positioning or Separation Problem (2906)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); Injury (2348)
| Date of Event |
08/04/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician was using micro vascular plug during procedure to treat a none calcified vessel in the right proximal splenic artery aneurysm.The vessel artery is 5,2mm going into aneurysm and 6.9 going out of the aneurysm.The devices were inspected prior to use with no issues noted.The device was prepped per ifu with no issues identified.It was reported that the first mvp-7q was opened and setin the vessel (6.9mm) but did not stop or even reduce blood flow even after more than 5 min.Finally non-medtronic pushable coils were added to stop flow.A 4f non-medtronic catheter was used.The second mvp-7q deployed in the 5.2mm artery going into the aneurysm.At first it seemed open but then it suddenly detached from the artery and drifted into the aneurysm.Finally the inflow was embolized by the non-medtronic pushable coils.A 4f non-medtronic catheter was used.The plugs were placed on a straight segment and there is no evident reason why they would not open properly and deploy against the artery to stop flow.Both plugs remains in the patient and cannot be retrieved.There was no patient injury reported.
Additional Manufacturer Narrative
Image review: three procedural related photographs were received for analysis.The first photograph is a collage of 16 procedural cine images showing the targeted the right proximal splenic artery aneurysm.Procedural ancillary devices can be seen being placed in the targeted vessel anatomy.The second photograph is an annotated cine image with a measurement of the targeted vessel indicating that the internal profile of the vessel is 1.89cm.The third image is of an ancillary device in the area of the targeted vessel anatomy.The images provided did not provide any measurements of the vessel going into or out of the aneurysm.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Corrected section d3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Correction: the event was previously reported as a malfunction but was reported as a serious injury.This supplemental is to correct the reportable event type.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.